Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have high blood pressure. Started loosing memory, noticed swelling on feet. Worrisome

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5444 Questions
Question
hello sir i m XXXXXXX XXXXXXX and i have high blood pressure problem from last 3 years and i lost memory power day by day, also swelling on my feet and headache problem
Posted Thu, 1 Nov 2012 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,
High BP, if not under control, can lead to blood clots in brain, causing memory impairment. However, if BP is kept under good control, memory problem will not occur.
In addtion, please check vitamin B 12 level in blood as its deficiency can also cause loss of memory.
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX consultant Neurologist,
Apollo Hospital, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Have high blood pressure. Started loosing memory, noticed swelling on feet. Worrisome 1 hour later
What is reason for swelling problem and what precautions should be taken for me
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.

Swelling is often due to accumulation of water in feet.
While sitting, keep your legs elevated on a table or stool, and while sleeping, keep a pillow under the legs for elevation.
If it does not subside, you may show to your doctor.

Best wishes,
Dr Sudhir Kumar MD (Medicine), DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Have high blood pressure. Started loosing memory, noticed swelling on feet. Worrisome 35 minutes later
For bp which type of medicine should be taken and what precaution need in food
 
 
Answered by Dr. Sudhir Kumar 38 minutes later
Thank you for getting back.

For BP, you are taking a few medicines, which are good. If your BP is under good control, no need to change. If not under control, you could take telmisartan or olmesartan. Please contact your doctor for the prescription.

Regarding food, you should avoid high salt in diet. Avoid pickles, extra salt, and fried food.

In addition, please go for daily morning walks- about 20-30 minutes.

Best wishes,
Dr Sudhir Kumar MD (Medicine), DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor